Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 5, NWS Northern Indiana

April 20, 2000Pulaski County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 20, 2000, 3:58 AM EST for Pulaski County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 20, 2000, 3:58 AM EST (08:58 UTC)
Expired
Apr 20, 2000, 4:30 AM EST
In force
32 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pulaski County, IN

The radar

The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 200859
SVRFWA
INC131-200930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 AM EST THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN INDIANA

* UNTIL 430 AM EST

* AT 357 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF FRANCESVILLE...OR ABOUT 12
  MILES WEST OF WINAMAC...MOVING NORTHEAST AT 60 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  MONTEREY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4104 8700 4091 8683 4115 8646 4131 8667

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:40 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 20, 2:40 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
240 AM EST THU APR 20 2000

A VARIETY OF WX TO DEAL WITH THIS PERIOD. FIRST CONCERN IS SVR WX
POTENTIAL TODAY. KLOT RADAR SHOWING NEW AREA OF TSRA DEVELOPING OVER
NE IL WITH ADDITIONAL LINE MOVING ACROSS NC IL ATTM. LATEST SFC
ANALYSIS HAS AREA OF LOW PRESSURE OVER NW MO WITH WARM FRONT
EXTENDING OUT THRU C IL. STORMS FIRING ALONG THIS BOUNDARY AND ON
NOSE OF 45-50KT LLJ. AREA PROFILERS INDICATING GOOD LOW LEVEL
SHEAR IN BOTH SPEED AND DIRECTION ENHANCING SVR POTENTIAL FOR THESE
STORMS. W/NW CWA WILL BE UNDER THE GUN EARLY THIS MORNING FOR
ONGOING CONVECTION IN IL. AS SFC LOW TRACKS INTO C IL THIS AFTERNOON
FOCUS WILL THEN SHIFT TO STORMS ALONG COLD FRONT THAT ARE CURRENTLY
LINED UP THRU MO AND N AR. INSTABILITY NOT BAD AS LIS GO SLIGHTLY
NEGATIVE..K INDEX 30 AND TT AROUND 50. OVERALL PRECIP TRENDS
HANDLED PRETTY WELL IN CURRENT ZONES. WILL STAY WITH CAT POPS TODAY
AND LIKELY TONIGHT. MENTION OF MORNING SHRA FRI WILL JUST BE IN EAST
GROUPS. BREEZY AND COOL WX HIGHLIGHTED FOR LATE TONIGHT AND FRI
AS STRONG GRADIENT SETS UP ON BACKSIDE OF LOW. WARMER FWC PREFERRED
FOR HIGHS..COOLER FAN FOR LOWLS TONIGHT.

.IWX...NONE.

JAL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:54 AM ESTSevere Thunderstorm WarningIWXMarshall46 min
Apr 20, 5:21 AM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko29 min
Apr 20, 10:53 AM ESTTornado WarningIWXPulaski, White57 min
Apr 20, 11:08 AM ESTTornado WarningIWXWhite42 min
Apr 20, 11:20 AM ESTTornado WarningIWXCass, Fulton60 min
Apr 20, 11:32 AM ESTTornado WarningIWXLaPorte, Starke48 min
Apr 20, 11:48 AM ESTSevere Thunderstorm WarningIWXElkhart, Saint Joseph42 min
Apr 20, 11:51 AM ESTSevere Thunderstorm WarningIWXMarshall49 min
Apr 20, 11:56 AM ESTTornado WarningIWXKosciusko44 min
Apr 20, 12:02 PM ESTTornado WarningIWXMiami48 min
Apr 20, 12:37 PM ESTTornado WarningIWXKosciusko33 min
Apr 20, 12:44 PM ESTSevere Thunderstorm WarningIWXNoble, Whitley46 min
Apr 20, 1:02 PM ESTSevere Thunderstorm WarningIWXLaGrange48 min
Apr 20, 1:06 PM ESTSevere Thunderstorm WarningIWXDeKalb, Steuben54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.